Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 55, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 23, 2017, 5:53 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 23, 2017, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, KY, Grant County, KY, Owen County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
983
WGUS51 KILN 232153
FFWILN
KYC077-081-187-191-240100-
/O.NEW.KILN.FF.W.0055.170623T2153Z-170624T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
553 PM EDT FRI JUN 23 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Grant County in northern Kentucky...
Eastern Owen County in northern Kentucky...
Pendleton County in northern Kentucky...
Central Gallatin County in northern Kentucky...
* Until 900 PM EDT.
* At 553 PM EDT, radar indicated that heavy rain had fallen across
the warned area. 2 to 3 inches of rain have fallen.
Heavy rain continues to fall with another inch possible.
Runoff from this excessive rainfall will cause flash flooding to
occur.
* Some locations that will experience flooding include...
Williamstown, Falmouth, Crittenden, Dry Ridge, Butler, Morgan,
Glencoe, Corinth, Moscow, Mount Auburn, Browning Corner,
Stewartsville, Elk Lake, Beechwood, Northcutt, Natlee,
Gardnersville, Peach Grove, Ivor and Camp Northward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3875 8482 3878 8467 3878 8466 3879 8466
3880 8461 3879 8454 3881 8440 3887 8423
3861 8421 3859 8420 3858 8421 3856 8441
3854 8442 3853 8445 3854 8447 3851 8449
3851 8452 3849 8456 3837 8471 3835 8476
$$
Binau2 follow-up statements
350
WGUS71 KILN 232340
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
740 PM EDT FRI JUN 23 2017
KYC077-187-232347-
/O.CAN.KILN.FF.W.0055.000000T0000Z-170624T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Owen KY-Gallatin KY-
740 PM EDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR EASTERN OWEN AND CENTRAL GALLATIN
COUNTIES IS CANCELLED...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3848 8462 3853 8467 3854 8467 3855 8468
3856 8467 3862 8478 3876 8478 3878 8466
3879 8465 3880 8461 3879 8454 3881 8440
3887 8423 3858 8421 3856 8441 3853 8444
3854 8447 3851 8449 3851 8452 3847 8458
$$
KYC081-191-240100-
/O.CON.KILN.FF.W.0055.000000T0000Z-170624T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant KY-Pendleton KY-
740 PM EDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR GRANT AND PENDLETON COUNTIES REMAINS
IN EFFECT Until 900 PM EDT...
At 737 PM EDT, radar indicated that heavy rain had eased across the
warning area. However, 2 to 3 inches of rain with local higher
amounts, had fallen earlier this afternoon and this evening. Runoff
from this excessive rainfall still poses a flash flood risk,
especially roadways near creeks and streams.
Some locations that will experience flooding include...
Williamstown, Falmouth, Crittenden, Dry Ridge, Butler, Morgan,
Corinth, Moscow, Mount Auburn, Browning Corner, Stewartsville,
Northcutt, Gardnersville, Peach Grove, Ivor, Camp Northward, Sherman,
Elliston, Goforth and Greenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3848 8462 3853 8467 3854 8467 3855 8468
3856 8467 3862 8478 3876 8478 3878 8466
3879 8465 3880 8461 3879 8454 3881 8440
3887 8423 3858 8421 3856 8441 3853 8444
3854 8447 3851 8449 3851 8452 3847 8458
$$
Hickman061
WGUS71 KILN 240035
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
835 PM EDT FRI JUN 23 2017
KYC081-191-240043-
/O.CAN.KILN.FF.W.0055.000000T0000Z-170624T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grant KY-Pendleton KY-
835 PM EDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR GRANT AND PENDLETON COUNTIES IS
CANCELLED...
The heavy rain has ended and the threat for flash flooding is no
longer expected to pose a threat.
Lingering high water continues to be an issue in Pendleton County,
therefore a county flood warning will be in effect this evening.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3848 8462 3853 8467 3854 8467 3855 8468
3856 8467 3862 8478 3876 8478 3878 8466
3879 8465 3880 8461 3879 8454 3881 8440
3887 8423 3858 8421 3856 8441 3853 8444
3854 8447 3851 8449 3851 8452 3847 8458
$$
HickmanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:45 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 23, 5:45 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
545 PM EDT Fri Jun 23 2017
.SYNOPSIS...
A cold front will drop southeast across the area this evening
and will interact with the moisture from the remnants of
Tropical Storm Cindy. This will produce periods of heavy rain
this afternoon into tonight. Behind the system, temperatures
will drop below normal for the weekend and into early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Cold front has reached northwest part of CWA, while Tropical
Depression Cindy was centered over southern Kentucky and is
forecast to eject northeast this evening. Latest surface
analysis shows quicker movement and a track that is farther
south than models had suggested.
Showers and thunderstorms are diminishing in coverage from the
northwest as drier air works in. With heavy rain shifting south,
have cancelled the Flash Flood Watch for locations from ILN to
the north border of the CWA. Will continue Flash Flood Watch for
southern counties where moisture transport and convergence are
still favorable.
Severe weather threat has also decreased as rain cooled air
blots out instability, with only southeast counties remaining
in a severe thunderstorm watch for now.
Finally the upper level trough axis will push directly
overhead. As this occurs the cold front will move across the
area late this evening, bringing an end to the flash flood
threat. The surface cold front will then clear the area early
Saturday morning. Right behind the cold front winds will pickup
briefly as strong CAA moves in.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
During the day Saturday surface high pressure over the midwest
will slowly nudge into the area with PWATs plummeting from 2.22"
to less than 0.80" by Saturday evening. During the day Saturday
some high res models are indicating some pop up showers possible
but looking at forecast soundings shows that there will likely
not be enough moisture for this. Overall have kept precipitation
out of the forecast for Saturday. High temperatures Saturday
will be in the mid to upper 70s with dewpoints falling off into
the upper 50s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Mean mid level trof over the Great Lakes with surface high pressure
nosing into the Ohio Valley this weekend. A few showers or
thunderstorms will be possible across the north during the afternoon
Sunday. Cool temperatures look to be 5 to 10 degrees below normal
with highs on Sunday from the lower 70s north to the upper 70s far
south.
Mean trof becomes more amplified over the area, so a contd threat of
showers or thunderstorms will be continued Monday. Cool temperatures
to continue with Mondays highs expected to be in the lower 70s.
Warm front to develop over the Great Lakes with southerly flow
increasing. Temperatures will continue to moderate with highs
Thursday in the lower and middle 80s.
The ECMWF and Canadian solns bringing a progressive system through
the Great Lakes Thursday, while the GFS holds off pcpn. With an
increase in moisture have allowed for a slight chance of a
thunderstorm but confidence is not high in this chance.
Models solns sharpen up mid level trof over the eastern Great Lakes
which may lead to a few showers or thunderstorms over the
northeastern counties. Rather cool readings to continue Tuesday
with highs generally in the mid 70s.
Surface high pressure slide east with southerly low level developing
on its back side at midweek. Expect dry conditions with a warming
trend. Temperatures will be closer to normal with highs on Wednesday
in the lower 80s.
Westerly flow aloft with surface wave tracking through the northern
Great Lakes. This will allow an associated surface front to drop
south into the southern Great Lakes and stall out. Have limited
pops to chance category with the highest pops northwest Thursday. On
the warm side of this system, expect temperatures to reach highs in
the lower and middle 80s Thursday.
Another progressive wave and associated frontal boundary expected to
approach from the west increasing thunderstorm chances Friday into
Friday night. Model solution strength and timing differences exist
regarding this system. Due to this spread, uncertainty
increases.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
A band of showers with some embedded thunder are currently
located along a KDAY to KCMH line. A secondary batch of showers
have formed just to the south with coverage expected to continue
into the afternoon. This secondary batch has had a little more
instability to work with and therefore some gusty winds will be
possible. A surface cold front was also currently located in
northwestern Indiana. Tropical Depression Cindy will also
continue to push northeast and bring a second batch of rain
which should be mainly south of the TAF sites.
During the day today most of the TAF sites will be MVFR with
restrictions to VLIFR in heavier cells. Later this evening the
front will slowly sag southeast pushing the rain southeast with
it.
Overnight tonight skies will slowly clear from the northwest as
the cold front pushes through. Guidance is hinting at some
lower visbilities Saturday morning as skies clear, but with
dropping dewpoints have decided to leave this mention out.
Saturday afternoon weak CAA overhead and ~20kt low level jet
will allow for some wind gusts in the TAFs. The GFS and NAM
forecast soundings are indicating around 20kts possible via
momentum transfer.
OUTLOOK...Intermittent MVFR ceilings possible Saturday through
Tuesday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 2 AM EDT Saturday for OHZ073-074-
077>082-088.
KY...Flash Flood Watch until 2 AM EDT Saturday for KYZ089>100.
IN...Flash Flood Watch until 2 AM EDT Saturday for INZ073>075-080.
&&
SYNOPSIS...Haines
NEAR TERM...Coniglio/Haines
SHORT TERM...Haines
LONG TERM...AR
AVIATION...HainesHazardous weather outlook, Jun 23, 3:54 PM EDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 354 PM EDT Fri Jun 23 2017 INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042>046-051>056-060>062- 070-071-077-242000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Butler-Warren-Hamilton- 354 PM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, storms this afternoon ahead of the cold front have the potential to become strong with gusty winds being the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should activate and report significant weather conditions. KYZ096>100-OHZ063>065-072>074-078>082-088-242000- Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway- Fairfield-Clinton-Ross-Hocking-Clermont-Brown-Highland-Adams-Pike- Scioto- 354 PM EDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition to the flood threat, there is a chance of severe thunderstorms this afternoon. The main threat will be strong straight line winds, but an isolated tornado can not be rule out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should activate and report significant weather conditions. OHZ026-034-035-242000- Hardin-Mercer-Auglaize- 354 PM EDT Fri Jun 23 2017 This Hazardous Weather Outlook is for West Central Ohio. .DAY ONE...This Afternoon and Tonight. Periods of heavy rain today could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should activate and report significant weather conditions.
In the hours before
Local storm report, Jun 23, 5:27 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HEAVY RAIN LANDEN 39.31N 84.28W
06/23/2017 M2.10 INCH WARREN OH PUBLIC
&&
KCLocal storm report, Jun 23, 5:29 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
529 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HEAVY RAIN NW ECONOMY 39.98N 85.09W
06/23/2017 M5.34 INCH WAYNE IN PUBLIC
DAILY RAINFALL TOTAL SO FAR.
&&
HICKMANLocal storm report, Jun 23, 5:31 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN 4 SSE KYMESO BURLINGTON 38.92N 84.69W
06/23/2017 M1.86 INCH BOONE KY MESONET
&&
HAINESLocal storm report, Jun 23, 5:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN KYMESO ALEXANDRIA 5NW 39.02N 84.47W
06/23/2017 M2.14 INCH CAMPBELL KY MESONET
&&
HAINESLocal storm report, Jun 23, 5:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
546 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HEAVY RAIN 3 NNE TROY 40.08N 84.18W
06/23/2017 M4.65 INCH MIAMI OH PUBLIC
DAILY RAINFALL TOTAL SO FAR.
&&
HICKMANLocal storm report, Jun 23, 5:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HEAVY RAIN INDIAN HILL 39.19N 84.33W
06/23/2017 M2.14 INCH HAMILTON OH LAW ENFORCEMENT
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:47 PM EDT | Areal Flood Advisory | ILN | Boone | 118 min |
| Jun 23, 3:01 PM EDT | Areal Flood Advisory | ILN | Boone | 119 min |
| Jun 23, 3:28 PM EDT | Flash Flood Warning | ILN | Boone | 3 hr |
| Jun 23, 3:35 PM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 3 hr |
| Jun 23, 4:24 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Gallatin, Kenton | 3 hr |
| Jun 23, 4:47 PM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen, Pendleton | 3 hr |
| Jun 23, 4:57 PM EDT | Flash Flood Warning | ILN | Boone, Campbell, Kenton | 3 hr |
| Jun 23, 5:11 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason | 8 hr |
| Jun 23, 5:20 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 25 min |
| Jun 23, 5:21 PM EDT | Flash Flood Warning | ILN | Bracken | 3 hr |
| Jun 23, 6:03 PM EDT | Areal Flood Warning | ILN | Boone, Campbell, Kenton | 7 hr |
| Jun 23, 6:10 PM EDT | Areal Flood Advisory | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Jun 23, 6:17 PM EDT | Flash Flood Warning | ILN | Bracken, Lewis, Mason | 3 hr |
| Jun 23, 7:12 PM EDT | Flash Flood Warning | ILN | Bracken, Lewis, Mason, Robertson | 5 hr |
| Jun 23, 7:26 PM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 5 hr |
| Jun 23, 7:49 PM EDT | Flash Flood Warning | ILN | Lewis | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.